Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on Kaplun limits and double asymptotics


Author: D. D. Freund
Journal: Proc. Amer. Math. Soc. 35 (1972), 464-470
MSC: Primary 41A60; Secondary 35G20
DOI: https://doi.org/10.1090/S0002-9939-1972-0303189-0
MathSciNet review: 0303189
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The foundation of ``inner-outer'' expansions and allied methods is examined. Two limit definitions (both yielding Kaplun's extension theorem) are compared in regard to double limit asymptotics.


References [Enhancements On Off] (What's this?)

  • [1] R. E. Meyer, Near-steady transition waves of a collisionless plasma, J. Mathematical Phys. 8 (1967), 1676-1684.
  • [2] Milton Van Dyke, Perturbation methods in fluid mechanics, Applied Mathematics and Mechanics, Vol. 8, Academic Press, New York-London, 1964. MR 0176702
  • [3] Julian D. Cole, Perturbation methods in applied mathematics, Blaisdell Publishing Co. Ginn and Co., Waltham, Mass.-Toronto, Ont.-London, 1968. MR 0246537
  • [4] Lynn M. Olson, Near-steady oblique shock waves in collisionless plasma, MRC Technical Summary Report No. 1031, University of Wisconsin, Madison, Wis., 1970.
  • [5] Fluid mechanics and singular perturbations: A collection of papers by Saul Kaplun, Edited by Paco A. Lagerstrom, Louis N. Howard and Ching-shi Liu, Academic Press, New York-London, 1967. MR 0214326
  • [6] R. E. Meyer, On the approximation of double limits by single limits and the Kaplun extension theorem, J. Inst. Math. Appl. 3 (1967), 245–249. MR 0230509
  • [7] L. E. Fraenkel, On the method of matched asymptotic expansions. I. A matching principle, Proc. Cambridge Philos. Soc. 65 (1969), 209–231. MR 0237898
  • [8] M. C. Shen, Asymptotic theory of unsteady three-dimensional waves in a channel of arbitrary cross section, SIAM J. Appl. Math. 17 (1969), 260-271.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A60, 35G20

Retrieve articles in all journals with MSC: 41A60, 35G20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0303189-0
Keywords: Double limit asymptotics, Kaplun limits, matched asymptotic expansions
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society